x
Breaking News
More () »

St. Paul PD reports increase in overdoses, could be linked to 'synthetic opioids'

Police say there have been seven suspected overdoses across the city since Friday afternoon, including two suspected fatal overdoses.
Credit: MARIO MONTERO ARROYO - stock.adobe.com
Stock Image

ST PAUL, Minn. — The St. Paul Police Department is cautioning people about an increase in overdoses in the city since Friday afternoon, saying it could be linked to synthetic opioids being mixed into in narcotics.

Officials say there have been seven suspected overdoses in a 24-hour span, including two suspected fatal overdoses. Police say they believe the increase in overdoses could be due to "deadly synthetic opioids" being mixed into narcotics that are being distributed in the streets.

Over the past 24 hours there have been seven suspected overdoses in the City of Saint Paul, including two suspected...

Posted by Saint Paul Police Department on Saturday, September 18, 2021

According to authorities, synthetic opioids can be fatal in small doses and are difficult to detect before ingestion.

Police released the following tips for anyone experiencing an overdose

  • Call 911 immediately.
  • If the suspected overdose is opiate related, administer Narcan/Naloxone and move the person to their side (recovery position).
  • If the person doesn't respond, Narcan/Naloxone may be administered every 2-3 minutes as necessary.
  • Remember, Minnesota's Good Samaritan Law states that a person acting in good faith who seeks medical assistance for another person who is experiencing a drug-related overdose may not be charged or prosecuted for the possession, sharing or use of a controlled substance.